|excessive salivation & GI side effects
Aug 5, 2011
recently diagnosed hiv+, now 2 weeks taking lamivudine, zidovudine & evafirenz, suffering from discomfort of GI and excessive salivation. taking omeprasole to decrease GI pain but excessive salivation extremely continue. been to ENT but diagnosed no problem. prescribed medicine only for my rhinitis problem. Need help.
| Response from Dr. Henry
Excess salivation can be caused by decreased swallowing due to chronic nausea/gut problems, drug side effects (HIV or other drugs), and other medical conditions. In general not common complaint associated with your HIV drugs. If not other likely cause found, if possible, a switch off zidovudine to an alternative drug with less gut side effects (such as tenofovir) might be considered it that drug is available to you. Also, occasionally patients will have unusual reactions to efevirenz so a switch to an alternative drug (ie nevirapine or a boosted protease inhibitor) can be consider if available and if no other likely cause found. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Mouth After Anal Sex Bottom Worried I Have HIV
- Sore On Penis After Condom Broke Worried I Have HIV
- Sore On Penis After Rubbing Vagina Worried I Have HIV
- Sore On Penis After Sex With Stripper Condom Broke Worried I Have HIV
- Vomiting After Getting A Tattoo Worried I Have HIV
- White Spots After Touching A Bloody Scab Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.